MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The intended procedure was an atherectomy, with bilateral pelvic and left lower extremity runoff via angiography.During the procedure, the physician chose a quick-cross support catheter to treat the patient.Upon moving the quick-cross within the patient's superficial femoral artery (sfa), it was noted that a portion of the catheter had broken off (approximately 10 cm long).In order to remove from the patient, the introducer sheath was upsized from a 5f to a 6f, the guide wire was removed, and a 10 mm snare was inserted into the left iliac artery.The catheter portion was successfully snared and removed.The patient did not feel discomfort and there was no reported patient harm.Further attempts for atherectomy were aborted.This report captures the quick-cross for shaft separation, requiring intervention for removal.
 
Additional Manufacturer Narrative
Patient's date of birth: unk.Patient's ethnicity/race: unk.User facility report number: # (b)(4).The device was not returned, thus no investigation could be completed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14783650
Report Number1721279-2022-00119
Device Sequence Number5058527
Product Code DQY
UDI-Device Identifier00813132020675
UDI-Public(01)00813132020675(17)230526(10)FQP21E25A
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberFQP21E25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 MM SNARE MANUFACTURER UNK; COOK MEDICAL 6F ANSEL GUIDING SHEATH; COOK MEDICAL ANSEL 5F GUIDING SHEATH; GUIDE CATHETER MANUFACTURER/SIZE AND USE UNK; GUIDE WIRE, MANUFACTURER AND SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight56 KG